Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 187, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2014, 5:54 PM EDT for Leon County, Wakulla County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 3, 2014, 6:27 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 5 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WUUS52 KTAE 032154 SVRTAE FLC073-129-032245- /O.NEW.KTAE.SV.W.0187.140703T2154Z-140703T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 554 PM EDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LEON COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF TALLAHASSEE... EXTREME NORTH CENTRAL WAKULLA COUNTY IN FLORIDA... * UNTIL 645 PM EDT * AT 553 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF WOODVILLE...OR NEAR LEON SINKS...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEON COUNTY CIVIC CENTER AND STATE CAPITAL COMPLEX PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3056 8436 3048 8406 3026 8430 3030 8440 TIME...MOT...LOC 2154Z 208DEG 16KT 3030 8435 $$ 17-GOULD
1 follow-up statement
464 WWUS52 KTAE 032227 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 627 PM EDT THU JUL 3 2014 FLC073-129-032236- /O.CAN.KTAE.SV.W.0187.000000T0000Z-140703T2245Z/ LEON FL-WAKULLA FL- 627 PM EDT THU JUL 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL WAKULLA AND CENTRAL LEON COUNTIES IS CANCELLED... THIS STORM WHICH FELLED NUMEROUS TREES AND POWER LINES IN LEON AND WAKULLA COUNTIES IS NO LONGER SEVERE...AND THUS THE WARNING HAS BEEN CANCELLED. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. LAT...LON 3056 8436 3048 8406 3026 8430 3030 8440 TIME...MOT...LOC 2226Z 208DEG 16KT 3043 8427 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:43 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 2:43 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT Thu Jul 3 2014
.Near Term [Through Tonight]...
18Z local radar imagery shows convection starting to kick off in NE
FL and SE GA and is expected to reach our CWA later this afternoon.
With a surface front bisecting our forecast area roughly from ECP to
FZG and Hurricane Arthur off to our northeast, convection this
afternoon and evening should be confined in the south-central GA
and FL Big Bend region. Highs today will be in the upper 90s with
heat indices in the 100-104 range. Lows tonight will be slightly
cooler than what we've been seeing lately, cooling to the upper
60s to around 70.
.Short Term [Friday Through Saturday Night]...
The same long wave trough that is pulling Arthur up the U.S. eastern
seaboard helped push a cold front well into the Deep south today.
The low level dry air push will also be somewhat aided by large
scale circulation around the hurricane. This is one of the few
scenarios where we actually can get a frontal passage in mid
summer. The front will push all the way to the Southeast FL Big
Bend by 12Z Friday with noticeably drier air moving in behind it.
As with most summer frontal passages, daytime temperatures will
remain hot, but not as hot as we have seen most of this week. Most
areas will reach the lower to mid 90s. However, dew points will
drop into the mid 50s north to lower 60s across most of our FL
zones. The Southeast Big Bend counties will see mid to upper 60s
dew points. Afternoon heat indices will therefore be at or below
actual temps for areas north of a VLD-TLH-ECP line. Convection
will be largely suppressed with low to slight chance PoPs limited
to Dixie County and adjacent areas.
We will have perfect weather for viewing fire works over most of the
region with show time temps generally around 80 and virtually NIL
rain chances. Overnight lows will drop into the 60s. On Saturday,
the front will be pretty much washed out, but a remnant surface
trough will drift back over the area with low level moisture
increasing over our eastern zones. Isolated to scattered convection
will be possible across South Central GA and the Big Bend from TLH
eastward. A few of these may linger into the evening hours.
.Long Term [Sunday Through Thursday]...
Weak surface low pressure over AL will pull additional moisture in
from the east and we will see another east to west PoP gradient.
PoPs will range from around 50 over the eastern FL Big Bend to
around 20 across the northwestern third of the forecast area. A
gradual return to typical July weather will occur during the work
week with the subtropical ridge axis south of the area at first and
then drifting slowly north. Scattered convection will develop each
afternoon. Min temps will be near climo with max temps a couple of
degrees above normal.
&&
.Aviation...
[Through 18Z Friday] VFR conditions will prevail through the
period. Scattered thunderstorms will be possible around TLH and
VLD this afternoon. As a cold front crosses the region, winds will
become NW and periodically gust to 15-20 knots this afternoon,
particularly at DHN and ABY. Winds will also gust at TLH and VLD
with scattered thunderstorms.
&&
.Marine...
With a weak pattern over the waters typical of summer, winds will be
light through the period, generally 10 knots or less. Seas will be
low as well outside of thunderstorms.
&&
.Fire Weather...
Drier air will move in tomorrow behind a frontal passage and remain
in place through the weekend. Friday, relative humidity values in SE
AL will drop below 30 percent and coincide with 20 ft winds around
10 MPH and KBDI values around 600. A fire weather watch is in effect
for our SE AL counties. Elsewhere, red flag criteria will not be met.
&&
.Hydrology...
With river levels running at or below base flows and no widespread
heavy rain expected, flooding concerns are at a minimum.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 71 95 66 96 69 / 40 0 10 20 10
Panama City 76 93 72 93 73 / 10 0 0 10 10
Dothan 70 93 66 95 69 / 10 0 0 10 10
Albany 69 94 66 95 71 / 10 0 0 10 10
Valdosta 70 95 66 97 70 / 40 10 10 30 20
Cross City 75 93 69 94 71 / 40 30 10 30 20
Apalachicola 76 91 71 92 71 / 20 10 10 10 10
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...Fire Weather Watch from Friday afternoon through Friday evening
for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...MOORE
MARINE...WOOL
FIRE WEATHER...MOORE
HYDROLOGY...WOOLIn the hours before
Local storm report, Jul 3, 1:32 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM TSTM WND DMG CRAWFORDVILLE 30.18N 84.37W
07/03/2014 WAKULLA FL 911 CALL CENTER
TREE DOWN AT BLOXHAM CUTOFF ROAD AND SAM SMITH CIRCLE.
TIME ESTIMATED BY RADAR.
&&
WESTONLocal storm report, Jul 3, 1:34 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM TSTM WND DMG CRAWFORDVILLE 30.18N 84.37W
07/03/2014 WAKULLA FL 911 CALL CENTER
TREE ACROSS ROAD AT SHADEVILLE ROAD AND SPRING CREEK
HIGHWAY. TIME ESTIMATED BY RADAR.
&&
WESTONLocal storm report, Jul 3, 1:35 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM TSTM WND DMG MONTICELLO 30.54N 83.87W
07/03/2014 JEFFERSON FL 911 CALL CENTER
TREE DOWN ON AUCILLA HIGHWAY. TIME ESTIMATED BY RADAR.
&&
WESTONLocal storm report, Jul 3, 4:21 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG SW VALDOSTA 30.85N 83.28W
07/03/2014 LOWNDES GA 911 CALL CENTER
THREE REPORTS ALL CLOSE TO VLD AIRPORT AT 348 PM EDT. 1.
POWERLINE DOWN 2700 MADISON HIGHWAY. 2.TREES DOWN ON
HOUSE ON COPELAND MILLS STREET. 3.TREE DOWN ON HOUSE ON
RACETRACK ROAD.
&&
BLOCKSpecial weather statement, Jul 3, 5:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT THU JUL 3 2014
FLZ019-028-029-032245-
LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL-
547 PM EDT THU JUL 3 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LAFAYETTE...
MADISON AND TAYLOR COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 645 PM EDT
AT 543 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 13 MILES NORTH OF PERRY...OR NEAR MOSELEY HALL...MOVING
EAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3027 8325 3013 8325 3023 8355 3038 8356
3042 8327 3041 8318
TIME...MOT...LOC 2147Z 264DEG 12KT 3030 8353
17-GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:54 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 22 min |
| Jul 2, 10:12 PM EDT | Special Marine Warning | TAE | 93 min | |
| Jul 2, 11:05 PM EDT | Special Marine Warning | TAE | 85 min | |
| Jul 3, 12:12 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 3, 1:19 AM EDT | Special Marine Warning | TAE | 116 min | |
| Jul 3, 1:33 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 27 min |
| Jul 3, 1:52 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 3, 1:58 AM EDT | Severe Thunderstorm Warning | TAE | Franklin | 47 min |
| Jul 3, 2:08 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 23 min |
| Jul 3, 3:07 AM EDT | Special Marine Warning | TAE | 53 min | |
| Jul 3, 3:53 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 3, 5:12 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 48 min |
| Jul 3, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 45 min |
| Jul 3, 5:47 PM EDT | Special Weather Statement | TAE | Madison | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.